MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE
Catalog Number EC45AL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a laparoscopic colectomy procedure, the stapler locked and then it wouldn't unlock.The load locked and wouldn¿t unlock during the test before using the device.The device not stuck on tissue with the jaws closed.The red manual knife reverse switch was attempted but it did not function as designed and was stuck."the jaws of the device did not open, they changed the cassette." there was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Batch # r57w0d.Investigation summary: the analysis found that one ec45al device was returned with no apparent damage and with an ecr45b partially fired 1/10 cartridge loaded on the device.The returned device and cartridge reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.The device opened and closed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ECHELON FLEX 45 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8750950
Report Number3005075853-2019-20178
Device Sequence Number14052947
Product Code GDW
UDI-Device Identifier10705036001683
UDI-Public10705036001683
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Catalogue NumberEC45AL
Device Lot NumberR92T9J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/30/2019
Patient Sequence Number1